MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION
Model Number SU130-1310
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow up report will be filed.
 
Event or Problem Description
Customer reported that while removing a jackson pratt drain in order to place a pico dressing on patient¿s right knee, the drain partially broke off inside of the patient¿s knee.There was reportedly little resistance with removal of drain.Patient was taken back to the or to ensure broken pieces were removed.
 
Additional Manufacturer Narrative
The actual sample was received inside a plastic bag, not in the product's original package.Visual examination showed a piece of what seems as a flat drain attached to a bulb reservoir.The reservoir provided by the customer is not manufactured at cardinal health.The product contains the letters approx.It is not clear if the drain provided was manufactured at cardinal health, since only a portion was returned.Visual inspection of the returned drain portion showed a fracture at the perforated area.Microscopic examination revealed a wavy/jagged edge at the fracture site.Also, a distortion or tear was observed.This observation could suggest that the drain was exposed to excessive force.As no lot number was provided, we were unable to trace the device history record(dhr), quality testing performed and corresponding results.The non-conformance report(ncr) data since january 2019 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.We cannot confirm if the product was manufactured at cardinal health based on the returned unit evaluation.However, we are concluding that the most probable root cause was identified as misuse by the customer.The wavy/jagged edge condition observed at the fracture area suggests excessive force that may have resulted in the breakage.No further action identified at this moment.We will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
JACKSON PRATT 7MM FLAT DRAIN FULL PERF
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key9708502
Report Number1423537-2020-00413
Device Sequence Number3087005
Product Code GBX
UDI-Device Identifier10885380064029
UDI-Public10885380064029
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1310
Device Catalogue NumberSU130-1310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/20/2020
Patient Sequence Number1
Patient Age70 YR